Pennsylvania, 2015

Winter Weather in Pennsylvania, January 3, 2015

January 3, 2015 · NWS PHI · 7 events in 7 counties and zones

A wintry mix of snow, sleet and/or freezing rain affected most of Eastern Pennsylvania (except for the local Philadelphia area) during the morning and afternoon of the 3rd and persisted into the evening with the greatest impacts in the Poconos. Untreated roadways were hazardous.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wintry mix of snow, sleet and/or freezing rain affected most of Eastern Pennsylvania (except for the local Philadelphia area) during the morning and afternoon of the 3rd and persisted into the evening with the greatest impacts in the Poconos. Untreated roadways were hazardous. There were numerous accidents in the Poconos that included an overturned vehicle. Interstate 80 was congested because of the accidents. Snowfall accumulations were around an inch or less (highest amounts in the Poconos). Ice accumulations were less than one-tenth of an inch in Berks County and the Lehigh Valley and one to two tenths of an inch in the Poconos.

Precipitation started as snow on the morning of the 3rd from the Philadelphia northern suburbs north through the Poconos. In the northern Philadelphia suburbs, Berks County and the Lehigh Valley, the snow changed to sleet around Noon EST on the 3rd. The sleet then changed to rain by the middle of the afternoon on the 3rd. In Berks County and the Lehigh Valley, the transition period also included a period of freezing rain. In the Poconos, the snow fell moderately at times during the early afternoon of the 3rd, before precipitation changed to sleet and then freezing rain during the middle and late afternoon. The freezing rain changed to plain rain during the evening of the 3rd. The rain ended in all areas during the early morning of the 4th.

The wintry mix of precipitation was caused by the combination of a departing strong high pressure over New England on the 3rd which left cold air in place, especially at and near the surface and a low pressure system that developed along a warm front in the Carolinas. This low pressure system tracked to the northeast and brought warmer air near the surface into the area. The low pressure system reached the New Jersey coastal waters on the evening of the 3rd and passed through Long Island and eastern New England overnight.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 3, 9:46 AM EST, 14 minutes earlier.

Area forecast discussion, Jan 3, 9:46 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 AM EST SAT JAN 3 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO NEW ENGLAND TODAY BEFORE MOVING
OFFSHORE TONIGHT. MEANWHILE, LOW PRESSURE DEVELOPING OVER THE
NORTHERN GULF COAST THIS MORNING WILL TRACK NORTHWARD TOWARD THE
MIDWEST THIS AFTERNOON AND GREAT LAKES TONIGHT. A WARM FRONT AHEAD
OF THE LOW WILL LIFT NORTHWARD THROUGH THE MID ATLANTIC TONIGHT INTO
SUNDAY. AN ARCTIC COLD FRONT WILL PASS THROUGH THE AREA SUNDAY
NIGHT. HIGH PRESSURE BUILDS IN MONDAY BEFORE A CLIPPER SYSTEM MOVES
THROUGH ON TUESDAY. HIGH PRESSURE SLOWLY BUILDS BACK INTO THE REGION
THROUGH THE SECOND HALF OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID-MORNING RADAR SHOWS BLOTCHY ECHOS MOVG ACROSS THE AREA BUT NOT
MUCH OF IT IS REACHING THE GROUND SO FAR. THERE HAVE BEEN A FEW
REPORTS OF LIGHT SLEET OVER SRN NJ AND SE PA, AND SOME LIGHT RAIN
OVER DELMARVA. HWVR NONE OF IT HAS BEEN MEASURABLE SO FAR.
MEANWHILE TEMPS HAVE RISEN ABOVE FREEZING EXCEPT FOR NW NJ, THE
POCONOS AND PARTS OF THE LEHIGH VLY. TEMPS SHOULD CONT TO
GRADUALLY RISE WITH SOME WEAK SOLAR HEATING AND WINDS GRADUALLY
VEERING MORE TO THE SE. HAVE NOT CHANGED ANY OF THE ADVISORIES BUT
DELAYED THE CATEGORICAL POPS BY A COUPLE OF HOURS THIS AFTN.

PREVIOUS DISCUSSION BELOW...
REGIONAL RADAR IS STARTING TO SHOW BETTER RETURNS TO OUR SOUTH AND
WEST AS LOW-LEVEL WARM AIR ADVECTION COMMENCES. LARGE HIGH
PRESSURE TO OUR NORTHEAST CONTINUES TO FUNNEL IN A COLDER AIRMASS
THIS MORNING AS TEMPERATURES HAVE DROPPED MORE THAN EXPECTED,
ESPECIALLY UNDER THE LIGHT WINDS AND SEMI-CLEAR SKIES. THE TIMING
OF THE OVER-RUNNING PRECIPITATION LOOKS TO BE ARRIVING A BIT
FASTER THAN THE 00Z GUIDANCE HAD SUGGESTED, BUT THERE IS STILL A
LOT OF DRY AIR ALOFT TO CONTEND WITH BEFORE ANY PRECIPITATION
ACTUALLY MAKES IT TO THE SURFACE. THAT BEING SAID, WE SHOULD START
TO SEE A LIGHT SNOW OCCUR FROM THE WESTERN PHILLY BURBS NORTHWARD
WHILE THE CITY AND POINTS SOUTH AND EAST WILL HAVE A BRIEF
SNOW/SLEET MIX, AT THE ONSET. MORE WARM AIR SHOULD MOVE IN AT THE
700 AND 850MB LEVELS TO HELP CHANGE SOME OF THE SNOW OVER TO SLEET
WITH RAIN MIXING IN...EVENTUALLY BY EARLY AFTERNOON IT WILL BE ALL
RAIN WITH TEMPERATURES CLIMBING CLOSE TO 40F.

GUIDANCE ALWAYS TENDS TO WARM THE SURFACE LAYER UP TOO FAST AS THESE
LARGE HIGH PRESSURE SYSTEMS MOVE FARTHER TO OUR NORTHEAST. THIS
LOOKS TO BE ANOTHER CASE OF THAT FOR THIS AFTERNOON SO WE SLOWED THE
TIMING OF THE ABOVE FREEZING SURFACE TEMPERATURES DOWN BY A COUPLE
HOURS, MAINLY OVER OUR WESTERN AND NORTHERN ZONES. THIS INTRODUCES A
FEW MORE HOURS OF MIXING AND QUITE POSSIBLY SOME FREEZING RAIN
FARTHER SOUTH THEN WHERE ORIGINALLY THOUGHT. WE HAVE ADDED BERKS,
LEHIGH, NORTHAMPTON, AND WARREN COUNTIES INTO THE ADVISORY MIX WITH
AN INITIAL ROUND OF LIGHT SNOW LATER THIS MORNING AND THEN A BRIEF,
COUPLE HOURS OF FREEZING RAIN EXPECTED. GUIDANCE IS SHOWING THE
BEST FGEN SUPPORT WITH THE INITIAL ROUND OF PRECIPITATION ACROSS
OUR NORTHERN ZONES WHERE IT WILL BE COLD ENOUGH FOR ALL SNOW SO WE
HAVE INCREASED ACCUMULATIONS ACCORDINGLY...A GENERAL 1-2 INCHES IS
POSSIBLE WITH SLIGHTLY HIGHER ISOLATED AMOUNTS.

BY LATE THIS AFTERNOON JUST ABOUT EVERYONE SHOULD BE WARM ENOUGH,
OUTSIDE OF THE POCONOS AND NORTHWEST NEW JERSEY, FOR AN ALL RAIN
EVENT. LOW-LEVEL NORTHERLY AGEOSTROPHIC FLOW COULD KEEP SOME AREAS
COLDER FOR A LONGER TIME PERIOD ALLOWING FOR MORE ICE ACCRETION TO
OCCUR, BUT WE CONTINUE WITH THE 10PM ADVISORY END TIME ACROSS THE
NORTHERN ZONES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
VERY STRONG LOW-LEVEL JET KICKS IN AS SURFACE AND LOW-LEVEL WARM
FRONTAL ZONE LIFT NORTHWARD. BEST PUSH OF WARM AIR OCCURS ON THE
NOSE OF THIS LLJ AS 850MB TEMPERATURES JUMP TO +10C LATE
TONIGHT...BY THIS TIME EVERYONE WILL BE ABOVE FREEZING FOR A PLAIN
RAIN. THE RAIN COULD BE HEAVY AT TIMES TONIGHT, COINCIDING WITH THIS
WAA PUSH AND ELEVATED FGEN STILL PRESENT. DON'T THINK WE'LL HAVE ANY
ISSUES WITH FLOODING GIVEN THE PROGRESSIVE NATURE OF THE SYSTEM. OF
NOTE, WITH THE WARM FRONT PASSAGE, WE SHOULD SEE TEMPERATURES CLIMB
OVERNIGHT TONIGHT SO OUR HOURLY TEMPERATURE GRIDS ARE OF A NON-
DIURNAL FLAVOR.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE LONG TERM PERIOD WILL FEATURE A TALE OF TWO WEATHER PATTERNS.
AFTER UNSEASONABLY WARM TEMPERATURES SUNDAY, ARCTIC AIR WILL ARRIVE
MONDAY AND WILL LIKELY BE HEAR TO STAY THROUGH THE REST OF THE WEEK.
THURSDAY HAS THE POTENTIAL TO BE THE COLDEST SINCE LATE LAST JANUARY
WHEN THE CORE OF THE ARCTIC AIRMASS TARGETS THE EASTERN CONUS.

LOW PRESSURE IS FORECAST TO TRACK NORTHEASTWARD ON SUNDAY FROM THE
GREAT LAKES TO SOUTHERN QUEBEC. AHEAD OF THE LOW, DEEP SOUTHWESTERLY
FLOW UP THE EASTERN SEABOARD WILL PLACE OUR REGION IN THE
PRE-FRONTAL WARM SECTOR. THERE IS STRONG MODEL AGREEMENT TO SUPPORT
MAX TEMPS IN THE LOW TO MID 60S FOR THE COASTAL PLAIN. HOWEVER,
THERE IS MORE UNCERTAINTY IN HOW WARM IT CAN GET FARTHER INLAND,
PARTICULARLY ACROSS NORTHEAST PA AND NORTHWEST NJ, SINCE THE WEDGE
OF COLDER AIR NEAR THE SURFACE MAY BE MORE DIFFICULT TO SCOUR OUT
FARTHER INLAND, DUE TO COMPLEX OROGRAPHY. MOS GUIDANCE FROM THE 00Z
MAV FORECAST HIGHS IN THE LOW 60S AT RDG/ABE WHILE THE MET ONLY HAS
HIGHS NEAR 50F. TEND TO SIDE WITH THE NAM-BASED GUIDANCE IN THESE
CAD SITUATIONS DUE TO THE HIGHER RESOLUTION OF THE MODEL BUT THE MEAN
SOUTHWEST WINDS IN THE BOUNDARY LAYER OF AROUND 20 KT THAT IS
FORECAST BY THE NAM ON SUNDAY SHOULD BE ENOUGH FOR THE WARM FRONT
TO EVENTUALLY MOVE THROUGH.

THERE MAY BE A LULL IN PRECIP EARLY SUNDAY MORNING AS THE BEST
ISENTROPIC LIFT FOCUSED ALONG THE 850-700 MB WARM FRONT SHIFTS NORTH
OF THE REGION. RAIN SHOWERS WILL MOVE BACK INTO THE REGION FROM WEST
TO EAST LATER IN THE MORNING AND IN THE AFTERNOON AS THE COLD FRONT
MOVES THROUGH. ADDED A SLIGHT CHANCE FOR THUNDERSTORMS IN THE
DELMARVA AND SOUTHERN NJ. BUFKIT SOUNDINGS FROM THE 00Z NAM SHOW
NEAR SBCAPE OF 300-400 J/KG AT SITES EAST OF I-95 IN THE AFTERNOON
AHEAD OF THE FRONT. FORECAST PROFILES FROM THE GFS ARE MORE STABLE.
BULK 0-1 KM SHEAR OF 60 KT IS ENOUGH TO COMPENSATE FOR THE LIMITED
INSTABILITY. STILL CANNOT RULE OUT THE POTENTIAL FOR A MORE
ORGANIZED CONVECTIVE LINE TO DEVELOP IF THE ENVIRONMENT DEPICTED BY
THE NAM IS REALIZED.

THE PASSAGE OF AN ARCTIC COLD FRONT LATE SUNDAY WILL MARK A BIG
SWING IN THE WEATHER. FIRST, PRECIP WILL END QUICKLY FROM WEST TO
EAST LATE AFTERNOON AND EVENING ON SUNDAY BEHIND THE FRONT. VERY
BREEZY W-NW WINDS ARE EXPECTED LATE SUNDAY NIGHT AND MONDAY AS THE
COLD AIR ARRIVES AND ARCTIC HIGH PRESSURE BUILDS IN FROM THE CENTRAL
CONUS. THERE IS A POTENTIAL FOR WIND GUSTS OF 30-40 MPH GIVEN THE
DEEP MIXING PROFILES THAT EXIST IN THIS CAA REGIME. MAX TEMPS ON
MONDAY WILL ALMOST CERTAINLY OCCUR AROUND MIDNIGHT AND FALL
THROUGHOUT THE DAY. TEMPS WILL LIKELY BE BELOW FREEZING IN THE
AFTERNOON FOR MOST LOCATIONS EXCEPT MAY ALONG THE COAST. HOWEVER,
WIND CHILLS WILL BE IN THE TEENS IN THE MOUNTAINS AND 20S AFTER
FACTORING IN THE BRISK WINDS.

WINDS WILL SUBSIDE MONDAY NIGHT AS ARCTIC HIGH PRESSURE SETTLES
OVERHEAD. MIN TEMPS RANGE FROM NEAR 10F IN THE POCONOS TO NEAR 20F
IN THE CITIES AND ALONG THE COAST.

GUIDANCE HAS BEEN PERSISTENT IN SHOWCASING A CLIPPER SYSTEM THAT
TRACKS EASTWARD FROM THE MIDWEST TO THE MID ATLANTIC ON TUESDAY.
THERE ARE STILL SMALL DIFFERENCES IN THE MODELS REGARDING THE TRACK
OF THE LOW AS WELL AS HOW QUICKLY IT STRENGTHENS ONCE IT REACHES THE
OCEAN. THESE DETAILS STILL NEED TO BE SORTED OUT AS IT WILL
DETERMINE WHERE THE SWATH OF OVERRUNNING LIGHT SNOW DEVELOPS ALONG
AND JUST NORTH OF THE LOW TRACK. FOR NOW, FORECAST WEIGHTED MORE
TOWARD THE WPC/ECMWF GUIDANCE WHICH FAVORS THE HIGHER POPS ACROSS
THE NORTHERN TIER. TIMING IS ALSO IMPORTANT AS IT COULD POTENTIALLY
POSE AN ADVERSE IMPACT ON EITHER THE MORNING OR EVENING COMMUTE.
WILL MENTION THIS POTENTIAL HAZARD IN THE HWO.

THE CLIPPER LOW STRENGTHENS AS IT MOVES OFF THE COAST TUESDAY NIGHT.
A REINFORCING SHOT OF ARCTIC AIR WILL MOVE IN BEHIND THIS SYSTEM MID
TO LATE WEEK. MOST OF THE AREA EXCEPT FOR ALONG THE DELMARVA COAST
MAY STAY BELOW FREEZING THROUGH THE REST OF THE WORK WEEK! THE HEART
OF THE COLD AIR WILL REACH US ON THURSDAY WHEN H8 TEMPS ARE NEAR
-25C. THURSDAY MAY WIND UP BEING THE COLDEST DAY SINCE 29 JANUARY
2014 WITH HIGHS ONLY IN THE TEENS IN THE MOUNTAINS AND LOW TO MID
20S ELSEWHERE. ISOLATED SNOW SHOWERS ARE POSSIBLE WEDNESDAY WITH
THE PASSAGE OF THE MID-LEVEL TROUGH.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...VFR EARLY TRENDING TO MVFR/IFR BY LATER THIS AFTERNOON.
PRECIPITATION WILL BEGIN TO OVERSPREAD THE REGION FROM THE
SOUTHWEST LATER THIS MORNING AS A WARM FRONT STARTS TO PUSH
NORTHWARD. EXPECTING A BRIEF MIXING OF RAIN/SNOW/SLEET TO OCCUR
ALONG THE I-95 TERMINALS BEFORE CHANGING TO ALL RAIN. MIV/ACY
SHOULD BE ALL RAIN FROM THE ONSET WHILE RDG/ABE COULD SEE A BIT
MORE SNOW AT THE ONSET BEFORE MIXING WITH RAIN/SLEET AND THEN ALL
RAIN BY THE EVENING. WINDS WILL BE LIGHT, LESS THAN 10 KNOTS,
TODAY AS THEY PICK UP AN EAST-NORTHEAST DIRECTION.

TONIGHT...IFR, LIFR POSSIBLE WITHIN HEAVIER RAIN AREAS. WINDS VEER
TOWARDS THE SOUTH-SOUTHEAST LATER IN THE CYCLE AS SURFACE WARM FRONT
MOVES THROUGH. LLWS IS EXPECTED AT ALL OUR TERMINALS LATE THIS
EVENING WITH A 40-50 KNOT LOW-LEVEL JET MOVING IN BEHIND THE WARM
FRONT.

OUTLOOK...

SUNDAY...PERIODS OF SHRA. BREEZY SOUTHWEST WINDS ARE EXPECTED,
ESPECIALLY OVER EASTERN TERMINALS. MVFR TO OCCASIONALLY IFR POSSIBLE
IN HEAVIER SHRA. LOW CHANCES FOR TSRA EAST OF PHILLY TERMINALS.

SUNDAY EVENING...SHRA ENDS FROM WEST TO EAST WITH IMPROVEMENT TO VFR.

LATE SUNDAY NIGHT AND MONDAY...BREEZY W-NW WINDS WITH GUSTS 25-30 KT
POSSIBLE. VFR.

MONDAY NIGHT...VFR AND LIGHTER WINDS.

TUESDAY...CHANCE OF LIGHT SNOW (HIGHEST TOWARD TTN/ABE). MVFR TO
PERHAPS IFR POSSIBLE.

TUESDAY NIGHT AND WEDNESDAY: PREDOMINATELY VFR BUT ISOLATED SNOW
SHOWERS ARE POSSIBLE, WHICH COULD RESULT IN BRIEF/LOCAL VSBY
RESTRICTIONS. GUSTY NW WINDS AGAIN ON WEDNESDAY.

&&

.MARINE...
TODAY...SUB-SCA CONDITIONS EXPECTED. EAST-NORTHEAST WINDS AROUND 10
TO 15 KNOTS.

TONIGHT...SCA CONDITIONS EXPECTED BY LATE TONIGHT. WINDS VEER
TOWARDS THE SOUTH-SOUTHEAST AND INCREASE TO AROUND 20 KNOTS, WITH
GUSTS CLOSER TO 30 KNOTS. SEAS WILL ALSO BUILD UPWARDS OF 5 FEET LATE
TONIGHT.

OUTLOOK...
SUNDAY...SCA ISSUED FOR THE COASTAL WATERS WITH S WINDS 20 KT
GUSTING TO 25 KT. SEAS WILL BUILD TO 6-9 FT IN THE AFTN.

SUNDAY NIGHT...GALE WATCH ISSUED WITH W-NW WIND GUSTS OF 35-40 KT
POSSIBLE. SEAS 5-8 FT ARE FORECAST.

MONDAY...HELD OFF ON ISSUING A GALE WATCH FOR NOW SINCE ITS FIFTH
PERIOD BUT THE POTENTIAL FOR GALES ARE THERE.

MONDAY NIGHT...WINDS DIMINISH BUT SCA STILL LIKELY.

TUESDAY...SUB-SCA EXPECTED.

TUESDAY NIGHT...SW WINDS INCREASE AGAIN TO 20-30 KT.

WEDNESDAY...ANOTHER PERIOD OF GALES POSSIBLE WITH STRONG W-NW WINDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     PAZ054-055.
     WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR
     PAZ060>062.
NJ...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NJZ001.
     WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ007.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM 3 AM TO 6 PM EST SUNDAY FOR
     ANZ450>455.

&&

SYNOPSIS...KLEIN
NEAR TERM...AMC/HEAVENER
SHORT TERM...HEAVENER
LONG TERM...KLEIN
AVIATION...HEAVENER/KLEIN
MARINE...HEAVENER/KLEIN
Hazardous weather outlook, Jan 3, 4:58 AM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
458 AM EST SAT JAN 3 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ070-071-
101>106-041000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
458 AM EST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT SNOWFALL IS POSSIBLE ON TUESDAY. THERE IS A POTENTIAL FOR
THE SNOW TO IMPACT EITHER THE MORNING OR AFTERNOON COMMUTE
DEPENDING ON THE EXACT TIMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-041000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
458 AM EST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-041000-
CARBON-MONROE-
458 AM EST SAT JAN 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT SNOWFALL IS POSSIBLE ON TUESDAY.

WIND CHILLS OF 10 TO 15 DEGREES BELOW ZERO ARE POSSIBLE IN THE
POCONOS WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOW, SLEET AND FREEZING RAIN REPORTS TO THE
NATIONAL WEATHER SERVICE.

NJZ001-041000-
SUSSEX-
458 AM EST SAT JAN 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT SNOWFALL IS POSSIBLE ON TUESDAY. THERE IS A POTENTIAL FOR
THE SNOW TO IMPACT EITHER THE MORNING OR AFTERNOON COMMUTE
DEPENDING ON THE EXACT TIMING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOW, SLEET AND FREEZING RAIN REPORTS TO THE
NATIONAL WEATHER SERVICE.

NJZ007-PAZ060>062-041000-
WARREN-BERKS-LEHIGH-NORTHAMPTON-
458 AM EST SAT JAN 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT SNOWFALL IS POSSIBLE ON TUESDAY. THERE IS A POTENTIAL FOR
THE SNOW TO IMPACT EITHER THE MORNING OR AFTERNOON COMMUTE
DEPENDING ON THE EXACT TIMING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY SNOW, SLEET AND FREEZING RAIN REPORTS TO THE
NATIONAL WEATHER SERVICE.

ANZ450>455-041000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
458 AM EST SAT JAN 3 2015

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALES ARE ALSO POSSIBLE MONDAY AND AGAIN WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter weather. Local standard time, as filed.

Winter Weather, Monroe

When
January 3, 10:00 AM EST to 11:00 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Carbon

When
January 3, 10:00 AM EST to 11:00 PM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Northampton

When
January 3, 10:00 AM EST to 4:00 PM EST
Where
Northampton forecast zone
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
January 3, 10:00 AM EST to 3:00 PM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Weather, Berks

When
January 3, 10:00 AM EST to 2:00 PM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Weather, Western Montgomery

When
January 3, 10:00 AM EST to 2:00 PM EST
Where
Western Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Upper Bucks

When
January 3, 10:00 AM EST to 2:00 PM EST
Where
Upper Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552339, 552340, 552341, 552342, 552343, 552344, 552345.